Q and A with Dr. Hull

To: jshull@sweetpoison.com
Subject: hungry

Q: Dear Dr. Hull,

After spending a week at a Tusan, AZ health spa, I was inspired to give up my "Diet Coke habit". For the last ten years, I've kept my weight in check by drinking at least a 12-pack a day. I have now been "diet coke free" for 15 days. I know I need to do this, and I love the idea of being healthier. I have replaced the soda with LOTS of water, but I am so hungry all of the time. Do you have any suggestions of other low calorie sweeteners for tea and coffee. Also, are there any supplements I should be taking? I don't even take a multi-vitamin. For all of my life I've focused on my outside looking fit and healthy. Now I'm searching for an "inside-out" approach.


A: Thanks for writing. Now that your body is free of a fake diet of chemicals that trick it into thinking it's eating nutritious foods, your body is having a normal sensation of being hungry and is telling you that through your hunger pains. Feed it natural foods that will be absorbed, burned as proper fuel, and then the wastes will be properly eliminated through good digestion. You should have more energy and better eliminations.

Your hunger may be due to depleted nutrients. I would suggest having a hair analysis done to show exactly what nutrients you may be depleted in and if you have toxins you are unaware of. Instead of guessing, you'll know exactly what has happened in the past and where to go from here.

The pink package is OK, as saccharin never caused cancer in any human, but stevia is all natural and used as a medicine for diabetes and gum disease in other countries. Natural sugars are not the bad guy; just bad publicity from effective marketing campaigns. Processed sugar is the culprit. Eat raw and natural most of the time, and your body will show a positive difference.

The hair test would be the next step I would suggest, but get on a multi-vitamin and go to this page on my site for detox information you can begin now.

http://www.sweetpoison.com/aspartame-detox-components.html

There are steps to take to restore your health, but you have successfully completed Step One - no aspartame! Hope this helps.

---------

To: jshull@sweetpoison.com
Subject: What vitamins should I take?

Q: I am recovering from an aspartame reaction. The aspartame was in my medication (Questran Light), which I took for 5 1/2 years, and I didn't even know it. I stopped the medication two weeks ago and already notice improvement. I am on cholacol and lactozyme, and working with a chiropractor that does muscle testing and supplements.

What are some possible side effects from detoxifying? I am experiencing waves of nausea and stinging in my legs and hips. I ordered your book at the local bookstore, but have not received it yet.

I cannot eat dairy, so I have been on a calcium supplement (calcium carbonate). The chiropractor wants me to switch to M.C.H.C., which has calcium citrate. It also says that it has boron as aspartate in it. Is this the same aspartate (aspartic acid) that is in aspartame? Nobody seems to know the answer, and I thought you might be able to answer it.

Thanks for your help.

A: Thanks for emailing. I don't see the wisdom of putting aspartame in medications. You're already sick and weakened, so who cares if it tastes good, and why add more chemical junk? Money, money, money at people's expense. Glad you found out about this and now you can start doing some positive things to help your body.

I recommend natural undigested forms of calcium such as dolomite or coral calcium. The lead scare for the dolomite is as old as my grandmother and has less chance of being toxic than medications. It's inexpensive, what all animals chew on to grow their hooves and antlers, and has an 86% uptake versus other forms of calcium. I recommend taking it separate from magnesium, and at night.

The aspartate in boron is a natural form of the amino acid, and it is good to take boron no more than five days a week. Make sure you are digesting all calcium, etc. efficiently. You may want to observe your digestion. So, the boron is ok, but don't overdo it.

When you detox, you do pull out of the body what's been underlying many health issues. So, don't be alarmed if you have a breakout of symptoms for a few days. You many feel flu-like or have headaches. But, it shouldn't last longer than a week. Improvement should be seen quickly. It is important to know what toxins you may have and what nutrients you are depleted in, though, so you don't have to guess at it. I'd suggest a hair test to know for sure.

Wishing you well.


To: jshull@sweetpoison.com
Subject: niacin

Q: I'm confused on taking the niacin. After I flush and cut back to one niacin, do I take the niacin daily? Thank you.


A: Yes, when you have consistent flushing at one dose, let's say 400 mg, and then cut back the next day to 300 or 350 mg. If you don't flush, stay there until you do, or increase again. Then keep going down or merely stay where you are if you have a consistent slight flush. This is your body's correct amount.

I recommend staying on a low dose of niacin four to five times a week. The proper dose for your body is where you can feel a tingle, but not the strong flushing. I think it is very healthy for the blood.

Take care.

---------

To: jshull@sweetpoison.com
Subject: back pain

Q: Dear Doctor Janet,

Recently about two weeks ago while having a shower, I bent forward to pick up the soap on a ledge and in doing so got a catch in my lower back. It straightened out and I continued bathing.

But that day whenever I sat down I could not get up without severe pain in the lower back from hip to hip end and really have to struggle to get up with much pain. The same thing happens when I go to bed at night and awake next morning I cannot sit at all its so painful but once I get my feet on the floor after much difficulty and pain I can walk and do all my work without any pain or discomfort. Now after 10 days after 'sitting and getting up', the pain has gone -only there after getting up in the mornings. Its getting better and better but its now two weeks. Every day I find the pain getting less. I applied Bengay cream and also saloan plaster and that gave me relief. Could you advise what this is all about? Do I need to take it more seriously or will it eventually get ok? Please respond. Thanks.

A: It sounds as if you strained a lower muscle (without knowing it at the time), but it wasn't damaging to your body, as you are getting better over time. I would look into some simple lower back exercises you can do at home, and try to strengthen the muscles in that area. Watch the shoes you wear, and don't strain yourself.

To Your Health,
Janet Hull

Related:

Last month's Q and A with Dr. Hull

Posted January 2004 | Permanent Link

Dr. Hull's Recommended Products

Dr. Hull has selected the best resources on the web to get her recommended products. Browse the following products Dr. Hull highly recommends to keep you and your family healthy.

Shopping Niacin, 50 mg »
Great for: Detoxing, High Blood Pressure, Liver Health, Children
Shopping Wobenzym N »
Great for: Allergies, Immune System, Nausea Relief
Shopping Vitamin C 1000 »
Great for: Immune System, Colds, Detoxing, Flu & Viral
Shopping Hair Analysis Testing »
Identify hidden toxins in your body by having your hair analyzed with Dr. Hull.

Visit Dr. Hull's Vitamin Directory »

Other Articles In The July Issue

Other Articles In This Category

Online Hair Analysis Testing

Dr. Hull's Message Board

Healthy Newsletter Archive

Stay Connected!



Looking for something specific? Search our entire network of sites...

Most Popular Products

Dr. Hull's Detoxification Kit

Dr. Hull's Detoxification Kit teaches you how to remove toxins within the body. The program features information about specific nutrients the body needs to restore health.

View More Info >>